CSN Login
Members Online: 3

You are here

Avastin and Naturopathy

daylady's picture
daylady
Posts: 122
Joined: Dec 2014

Hey ladies...an update.  After having a recurrence in my pelvic nodes, I was started on Doxil and had to quit after 3 cycles.  I had the worst toxic reaction they had ever seen at Kaiser!  Mouth sores all down my esophagus, skin burn that peeled off my body, rash all down my legs, and hand/foot that literally took me to my knees in pain.  My oncologist made me  quit everything until after I healed and while I was doing that I visited a naturopathic oncologist in SF who is going to be working with my regular oncologist to boost my immune system.  I'll be taking a lot of supplements plus mistletoe injections, while on the conventional side I'm starting on Avastin.  I am UPSC stage IV, tho I have no organ involvement, and no tumors, just enlarged nodes.  I'm hoping the Aastin will be effective in knocking out what was left by the Doxil.  It was actually working, and my CA 125 dropped from 49 to 17, but leveled off when they had to dose reduce, and then the side effects got so bad I had to quit.  I understand Avastin is supposed to be easier, and my oncologist says if we don't see results on a CT scan after 3 cycles we can always add another chemo drug to the Avastin.  My question for anyone who has been on Avastin is what kind of success did you have?  My oncologist says I can stay on it indefinitely, but I'm not sure how I feel about that either.  Riught now it would just be nice to knock out what is left and get to remission!

AWK
Posts: 364
Joined: Mar 2013

I just had my 11th Avastin treatment.  Avastin is so much easier to handle than the Doxil, over the course of the last three treatments I have gotten tired but am still managing to work full time.  I do get headaches, bleed and bruise easily and my blood pressure did go up but it was low to begin with so no need for any medication for that.  Having said that it was successful in keeping my mets stable until recently.  My doctors have other patients who have been on it for over a year and the sideeffects were similar to mine.  

You will find it easier to manage and live fully with. You can do this!  Stay strong, keep thriving.  Anne

Subscribe to Comments for "Avastin and Naturopathy"